MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3): visual inspection found a kink on the working length, approximately 110 cm from the distal tip, with epoxy ablation and charring noted (indicative of heavy use).On the working length, a breach to the outer jacket was observed, with charred and exposed fibers.During functional testing, an 0.014" laboratory guide wire advanced, loading from both the proximal and distal ends, with minimal resistance.H6): based on the device evaluation and investigation, the reported failure (wire could not be advanced over the laser catheter) could not be replicated.The cause of the breach and the exposed fibers could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified plaque lesion in the proximal popliteal artery.A spectranetics turbo elite laser atherectomy catheter was used to treat the patient.During use, it was reported that the guide wire could not be advanced over the laser catheter.The device was removed and a new laser catheter was used to complete the procedure with no reported patient harm.However, upon return of the device for evaluation, a breach in the outer jacket was discovered, with exposed fibers in the area.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17558179
Report Number3007284006-2023-00016
Device Sequence Number20034174
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)250214(10)FBD23B02A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD23B02A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RUNTHROUGH 0.014 300 CM GUIDE WIRE MFR UNK.; SECOND LASER CATHETER MANUFACTURER/SIZE UNK.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; TERUMO 5F DESTINATION INTRODUCER SHEATH.
Patient Age61 YR
Patient SexMale
Patient Weight59 KG
Patient EthnicityHispanic
Patient RaceWhite